Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 26, 2013, 4:52 PM CDT for 6 counties in Iowa. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 4:52 PM CDT (21:52 UTC)
- Expired
- May 27, 2013, 1:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Cedar County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA, Muscatine County, IA
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:18 PM CDT | FLASH FLOOD | W Koszta, IA | WATER OVER THE ROADWAY ON HIGHWAY 212 IN NORTHWEST IOWA COUNTY. |
| May 26, 5:18 PM CDT | HEAVY RAIN 1.75 | W Belle Plaine, IA | RAINFALL TOTAL SINCE MIDNIGHT |
| May 26, 6:17 PM CDT | FLASH FLOOD | Marengo, IA | FLOODING OVER HIGHWAY 6 THROUGH MARENGO AND TO THE EAST. |
| May 26, 7:39 PM CDT | HEAVY RAIN 1.35 | 2 Nnw North Liberty, IA | SINCE 8 AM |
| May 26, 8:00 PM CDT | HEAVY RAIN 3 | Wnw Parnell, IA | RAINFALL SINCE MIDNIGHT. 1.75 INCHES IN THE LAST 90 MINUTES. |
| May 26, 8:20 PM CDT | HEAVY RAIN 3.65 | North Liberty, IA | TOTAL SINCE 8 AM SATURDAY MAY 25 |
| May 26, 9:00 PM CDT | FLASH FLOOD | Williamsburg, IA | NUMEROUS COUNTY ROADS IMPACTED BY OUT AND IMPACTED BY WATER ACROSS IOWA COUNTY. CONDITIONS IMPROVING AS OF 10 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WGUS53 KDVN 262152 FFWDVN IAC011-031-095-103-113-139-270645- /O.NEW.KDVN.FF.W.0017.130526T2152Z-130527T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 PM CDT SUN MAY 26 2013 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF WEST BRANCH... IOWA COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF MARENGO... JOHNSON COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF IOWA CITY... SOUTHWESTERN LINN COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... * UNTIL 145 AM CDT MONDAY * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH A HISTORY OF PRODUCING FLASH FLOODING MOVING THROUGH SOUTHWEST BENTON AND NORTHWEST IOWA COUNTIES. THESE STORMS WILL MOVE EAST ACROSS THE WARNING AREA BRINGING VERY HEAVY RAIN OF 1 TO 2 INCHES OR MORE IN A SHORT PERIOD OF TIME. THIS WILL FALL ON ALREADY SATURATED GROUND AND GO STRAIGHT INTO RUNOFF RESULTING IN FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWISHER... SHUEYVILLE...ELY...WALFORD...NORWAY...LUZERNE...BLAIRSTOWN AND BELLE PLAINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 9228 4183 9116 4147 9121 4157 9230 $$
3 follow-up statements
366 WGUS73 KDVN 262349 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 649 PM CDT SUN MAY 26 2013 IAC011-031-095-103-113-139-270645- /O.CON.KDVN.FF.W.0017.000000T0000Z-130527T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE IA-LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA- 649 PM CDT SUN MAY 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT MONDAY FOR SOUTHWESTERN CEDAR...SOUTHERN BENTON...IOWA...JOHNSON... SOUTHWESTERN LINN AND NORTHWESTERN MUSCATINE COUNTIES... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE LINE EXTENDED FROM IOWA CITY...TO FRYTOWN AND MILLERSBURG MOVING EAST...SOUTHEAST AT 20 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOURS TIME IS LIKELY WITHIN THIS LINE OF STORMS. THIS HEAVY RAIN WILL BE FALLING ON ALREADY SATURATED GROUND AND GO STRAIGHT INTO RUNOFF ENHANCING THE THREAT OF FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWISHER... SOLON...SHUEYVILLE...OXFORD...NORTH LIBERTY...LAKE MACBRIDE STATE PARK...MARENGO...LADORA...CONROY...AMANA...ELY...WALFORD...NORWAY... LUZERNE...BLAIRSTOWN AND BELLE PLAINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 9228 4183 9116 4147 9121 4157 9230 $$
931 WGUS73 KDVN 270107 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 807 PM CDT SUN MAY 26 2013 IAC011-031-095-103-113-139-270645- /O.CON.KDVN.FF.W.0017.000000T0000Z-130527T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE IA-LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA- 807 PM CDT SUN MAY 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR SOUTHWESTERN CEDAR...SOUTHERN BENTON...IOWA...JOHNSON...SOUTHWESTERN LINN AND NORTHWESTERN MUSCATINE COUNTIES... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE MOVED OUT OF THE AREA. HOWEVER...WIDESPREAD FLOODING OF STREAMS...CREEKS AND ROADWAYS WILL PERSIST FOR A WHILE DESPITE THE HEAVY RAIN HAVING ENDED. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN DEVELOPING OVER NORTHWEST IOWA MAY DEVELOP OR MOVE BACK INTO THE WARNED AREA LATE THIS EVENING AND OVERNIGHT. IF THIS WERE TO OCCUR...THEN A RENEWED ROUND OF FLASH FLOODING CAN BE EXPECTED WITH THE GROUND SATURATED FROM THE RECENT HEAVY RAIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWISHER... SOLON...SHUEYVILLE...OXFORD...NORTH LIBERTY...LAKE MACBRIDE STATE PARK...MARENGO...LADORA...CONROY...AMANA...ELY...WALFORD...NORWAY... LUZERNE...BLAIRSTOWN AND BELLE PLAINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA... MOVE IMMEDIATELY TO HIGHER GROUND. PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 9228 4183 9116 4147 9121 4157 9230 $$
677 WGUS73 KDVN 270312 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1012 PM CDT SUN MAY 26 2013 IAC011-031-095-103-113-139-270318- /O.CAN.KDVN.FF.W.0017.000000T0000Z-130527T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSCATINE IA-LINN IA-JOHNSON IA-IOWA IA-BENTON IA-CEDAR IA- 1012 PM CDT SUN MAY 26 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN CEDAR...SOUTHERN BENTON...IOWA...JOHNSON...SOUTHWESTERN LINN AND NORTHWESTERN MUSCATINE COUNTIES... FLASH FLOODING WHICH WAS REPORTED IN MANY PORTIONS OF THE WARNED AREA...HAS IMPROVED...AND IS REPORTED BY LAW ENFORCEMENT TO BE HAVE SUBSIDED. NO NEW ROAD CLOSURES AND IMPACTS HAVE BEEN RECEIVED AS OF 10 PM. THERE IS NO IMMEDIATE THREAT OF ADDITIONAL HEAVY RAIN...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT...AND NEW THUNDERSTORM DEVELOPMENT IS ANTICIPATED LATE TONIGHT AND MONDAY WHICH WILL CARRY A STRONG RISK FOR ADDITIONAL FLASH FLOODING. KEEP UP TO DATE ON THIS FLOODING POTENTIAL...AND NEVER CROSS A FLOODED ROAD. LAT...LON 4196 9228 4183 9116 4147 9121 4157 9230 $$ ERVIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:26 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 26, 3:26 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT SUN MAY 26 2013
.SYNOPSIS...
ISSUED AT 325 PM CDT SUN MAY 26 2013
LOW PRESSURE IN WESTERN SD HAS A STATIONARY FRONT EXTENDING INTO
EASTERN MO. NORTH OF THE FRONT CURRENT TEMPERATURES WERE ONLY IN
THE 50S FROM EASTERN IA INTO SOUTHERN MN ALONG WITH SCATTERED
THUNDERSTORMS IN THE COOL AIR. TRAINING OF STORMS ALREADY
OCCURRING IN CENTRAL IA AND SPREADING INTO THE DVN CWA. SOUTH OF
THE FRONT TEMPERATURES WERE IN THE 80S WITH DEW POINTS IN THE 60S.
READINGS WERE IN THE 90S IN WESTERN KS INTO WESTERN TX.
SO FAR THIS WEEKEND RAINFALL AMOUNTS HAVE RANGED FROM 1 TO 4
INCHES ACROSS PORTIONS OF EASTERN IA...NORTHEAST MO AND WESTERN IL.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
HEADLINES...FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE CWA EXCEPT
NW IL THROUGH MEMORIAL DAY.
TONIGHT...ONGOING SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE THIS EVENING AND CONTINUE OVERNIGHT. THIS WILL BE DUE
A LOW LEVEL JET FROM THE SOUTHWEST INCREASING TO 40-45 KNOTS.
STRONG SPEED CONVERGENCE NOTED LATER TONIGHT. PRECIPITABLE WATERS
ALSO INCREASE TO OVER 1.60 INCHES WHICH IS WELL ABOVE NORMAL FOR
LATE MAY. THIS WILL SUPPORT HEAVY RAINFALL IN THUNDERSTORMS AND
ANY REPEATING (TRAINING) THUNDERSTORMS OVER THE SAME AREA WILL
PRODUCE SEVERAL INCHES OF RAINFALL. THIS MAY CAUSE FLASH FLOODING
AND SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. CAMPERS NEAR
FLOOD PRONE AREAS WILL NEED TO REMAIN ALERT. NOT EXPECTING SEVERE
WEATHER DUE TO THE DEEP SATURATED COLUMN BUT PEA SIZE HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR IN THE STRONGER
STORMS. MINIMUM TEMPERATURES WILL BE IN THE 50S.
MEMORIAL DAY...THUNDERSTORM COMPLEX SHOULD CONTINUE ACROSS MUCH OF
THE CWA THROUGH THE MORNING WITH SOME MODELS SUGGESTING AT LEAST
SCATTERED STORMS CONTINUING THROUGH MUCH OF THE DAY. PRECIPITABLE
WATERS OF OVER 1.70 INCHES WILL PRODUCE TORRENTIAL RAINFALL WITH
THE THREAT OF FLASH FLOODING. ONCE AGAIN DUE TO THE HOLIDAY
EVERYONE SHOULD REMAIN ALERT ESPECIALLY CAMPERS NEAR FLOOD PRONE AREAS.
TEMPERATURES THE PAST COUPLE OF DAYS HAVE REMAINED MUCH COOLER
THAN THE MODELS HAVE SUGGESTED AS RAINFALL DURING THE DAY HAS KEPT
THE BOUNDARY STUCK IN MO EVEN THOUGH THE MODELS WANT TO PUSH IT NORTHWARD.
HOWEVER WE SHOULD HAVE A SOUTHEAST WIND SO IT SHOULD BE WARMER SO
WILL HAVE MAXIMUM TEMPERATURES IN THE MID 60S NORTH TO MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 26 2013
VERY ACTIVE PATTERN WITH HEAVY RAIN THREAT ALONG WITH INCREASING
RISK FOR SIGNIFICANT SEVERE WEATHER AS THE WEEK PROGRESSES.
MONDAY NIGHT THROUGH TUESDAY NIGHT...FRONTAL BOUNDARY IN MO SHOULD
SLOWLY MAKE NORTHWARD PROGRESS ACROSS THE CWA. REPEATED ROUNDS OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH DECENT LOW LEVEL JET
IMPINGING ON THE FRONT. THIS WILL INCREASE THE FLASH FLOOD THREAT
EVEN MORE ALONG WITH SIGNIFICANT TO MAJOR RIVER FLOODING BECOMING
MORE LIKELY. STRONGER MID LEVEL WINDS ARRIVE ON TUESDAY AND WITH
THE WARM FRONT LIFTING ACROSS THE CWA SEVERE WEATHER MAY INCREASE
ALSO ON TUESDAY. DEEP LAYER SHEAR ESPECIALLY NEAR THE FRONT MAY
SPIN UP ISOLATED TORNADOES OTHERWISE THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. MUCH OF THE DVN CWA IS IN A SLIGHT RISK.
HIGHS ON TUESDAY EXPECTED TO BE IN THE 80S.
WEDNESDAY THROUGH SUNDAY...TROUGH OUT WEST REALLY SHARPENS ON
WEDNESDAY ALLOWING FOR A STRONGER SOUTHERLY FLOW PUSHING THE WARM
FRONT WELL TO OUR NORTH. WE WILL THEN BE IN THE VERY WARM BREEZY
AND JUICY AIRMASS BUT IT WILL ALSO BE CAPPED. HIGHS WILL BE WELL
INTO THE 80S WITH DEW POINTS IN THE 60S TO AROUND 70.
MAJOR TROUGH SLOWLY PUSHES EASTWARD INTO THE PLAINS/MIDWEST WITH
MODERATE TO STRONG DEEP LAYER SHEAR AS MID LEVEL WINDS INCREASE TO
60 KNOTS. COLDER AIR ALOFT/LARGE SCALE ASCENT/STRONG DIFFLUENCE ALOFT
ALL POINT TO A VERY ACTIVE SEVERE WEATHER/HEAVY RAINFALL EVENT
THURSDAY AND FRIDAY. ALL MODES OF SEVERE WEATHER...POSSIBLY SIGNIFICANT
CAN BE EXPECTED. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
FINALLY PUSH TO OUR EAST BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1257 PM CDT SUN MAY 26 2013
SHOWERS AND FEW STORMS WILL PUSH ACROSS AREAS NORTH OF I-80 NEXT
FEW HOURS. TO THE SOUTH...EXPECTING AT LEAST SCATTERED CONVECTION
DEVELOPING WITH HEATING. IN ADDITION...WATCHING ANOTHER BATCH OF
SHOWERS AND STORMS OVER WEST CENTRAL IOWA MOVING SOUTHEAST... AND
IF THEY HOLD TOGETHER WILL LIKELY MOVE BACK ACROSS PORTIONS OF
EASTERN IOWA AFTER 3 PM THROUGH 7 PM. IN AND NEAR PCPN EXPECT
IFR TO MVFR CONDITIONS... WHILE POTENTIAL FOR SOME VFR TO DEVELOP
OUTSIDE OF RAIN AREAS REST OF THIS AFTN. ADDITIONAL SHOWERS AND
STORMS LIKELY TO REDEVELOP THIS EVENING AND CONTINUE INTO
MONDAY...WITH DIFFICULTY IN PINNING DOWN TIMING AND IMPACT ON
TERMINALS... THUS SIMPLIFIED AND HAVE MENTION OF SHOWERS AND
STORMS AT ALL SITES AFTER 08Z THROUGH MON AM WITH IFR TO MVFR
CONDITIONS.
&&
.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 26 2013
HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MUCH OF CWA WITH
THE EXCEPTION OF PORTIONS OF NORTHWEST ILLINOIS. RADAR ESTIMATES
AND RAINFALL REPORTS PAST 24-48 HRS SHOW WIDESPREAD 1-2 INCHES
FROM WEST OF DBQ TO QUAD CITIES TO MACOMB IL... WITH SOME SWATHS
OF 3 TO UPWARDS OF 4.5 INCHES MAINLY FAR WESTERN CWA AND IN
PORTIONS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. SHORT TERM
CONVECTIVE TRENDS SUPPORT ADDITIONAL SHOWERS AND STORMS TO MOVE
ACROSS THE REGION INTO THIS EVENING. POTENTIAL LATER TONIGHT
TO SEE MORE SHOWERS AND STORMS PUSH EAST FROM THE PLAINS ACROSS THE
AREA INTO MONDAY. EACH WAVE OF PRECIPITATION WILL HAVE RISK OF VERY
HEAVY RAIN AND FLASH FLOODING GIVEN DEEP ATMOSPHERIC MOISTURE
AND REPETITIVE NATURE OF THE ACTIVITY OCCURRING ON ALREADY SATURATED
GROUND. SHORT TERM RIVER OUTLOOK FOCUSES ON IOWA TRIBUTARY RIVERS
AND THE LOWER MISSISSIPPI FOR FLOODING. DEPENDING ON RAINFALL NEXT
48 HRS COULD SEE FLOODING CATEGORIES RAISED IN SOME AREAS AND ALSO
RIVER FLOODING EXPAND INTO PORTIONS OF ILLINOIS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-ROCK ISLAND-WARREN.
MO...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...05Hazardous weather outlook, May 26, 1:37 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 137 PM CDT SUN MAY 26 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 137 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA... NORTHEAST MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND TONIGHT. REPEATED ROUNDS OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS. SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH IS IN EFFECT FOR MEMORIAL DAY FOR MUCH OF THE OUTLOOK AREA. REPEATED ROUNDS OF THUNDERSTORMS MAY CAUSE FLASH FLOODING AND LEAD TO SIGNIFICANT RISES ON AREA RIVERS. MUCH OF THE OUTLOOK AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES ARE POSSIBLE NEAR A NORTHWARD MOVING WARM FRONT. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EXISTS FOR THURSDAY AND FRIDAY AS A POTENT STORM SYSTEM AND COLD FRONT APPROACH FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL OF MORE THAN AN INCH AND ANY FLASH FLOODING THIS AFTERNOON THROUGH MEMORIAL DAY WILL BE APPRECIATED. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 215 PM THIS AFTERNOON. HAASE
In the hours before
Local storm report, May 26, 11:35 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1135 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
05/26/2013 M1.03 INCH BENTON IA CO-OP OBSERVER
24 HOUR TOTAL. LATE REPORT.
1100 AM HEAVY RAIN W PLEASANT PLAIN 41.15N 91.86W
05/26/2013 M3.50 INCH JEFFERSON IA TRAINED SPOTTER
48 HOUR TOTAL. 24 HOUR TOTAL 2.5 INCHES.
1037 AM HAIL 2 SW BURLINGTON 40.78N 91.15W
05/26/2013 E0.25 INCH DES MOINES IA TRAINED SPOTTER
PEA SIZED HAIL.
1030 AM HEAVY RAIN SWISHER 41.84N 91.70W
05/26/2013 M1.51 INCH JOHNSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0915 AM HEAVY RAIN WNW COLUMBUS JUNCTION 41.28N 91.37W
05/26/2013 M1.30 INCH LOUISA IA TRAINED SPOTTER
36 HOUR TOTAL. SINCE FRIDAY NIGHT. THUNDERSTORM
CURRENTLY.
0830 AM HEAVY RAIN WELLMAN 41.47N 91.84W
05/26/2013 E1.75 INCH WASHINGTON IA PUBLIC
FACEBOOK POST. 30 HOUR TOTAL.
0804 AM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
05/26/2013 M1.60 INCH JOHNSON IA TRAINED SPOTTER
36 HOUR TOTAL. 24 HOUR TOTAL WAS 1.5 INCHES.
0800 AM HEAVY RAIN 3 ENE FORT MADISON 40.64N 91.30W
05/26/2013 M1.06 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 2 SE COAL VALLEY 41.43N 90.42W
05/26/2013 M1.09 INCH HENRY IL COCORAHS
0800 AM HEAVY RAIN 6 N FORT MADISON 40.71N 91.35W
05/26/2013 M1.72 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 7 SSW BURLINGTON 40.72N 91.17W
05/26/2013 M1.81 INCH LEE IA COCORAHS
0800 AM HEAVY RAIN 7 NNW KALONA 41.58N 91.75W
05/26/2013 M1.94 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN SSW PARNELL 41.58N 92.00W
05/26/2013 M2.10 INCH IOWA IA COCORAHS
0800 AM HEAVY RAIN 1 WNW ROSEVILLE 40.74N 90.68W
05/26/2013 M1.00 INCH WARREN IL COCORAHS
0800 AM HEAVY RAIN STRONGHURST 40.75N 90.90W
05/26/2013 M1.02 INCH HENDERSON IL COCORAHS
0800 AM HEAVY RAIN 1 WNW MACOMB 40.48N 90.70W
05/26/2013 M1.03 INCH MCDONOUGH IL COCORAHS
0800 AM HEAVY RAIN 4 NE COLCHESTER 40.47N 90.74W
05/26/2013 M1.05 INCH MCDONOUGH IL COCORAHS
0800 AM HEAVY RAIN NW RUTLEDGE 40.31N 92.09W
05/26/2013 M2.83 INCH SCOTLAND MO COCORAHS
0800 AM HEAVY RAIN 1 SE ELY 41.86N 91.57W
05/26/2013 M1.17 INCH LINN IA COCORAHS
0800 AM HEAVY RAIN ESE SOLON 41.81N 91.49W
05/26/2013 M1.33 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN 2 ENE CEDAR RAPIDS 41.98N 91.63W
05/26/2013 M1.33 INCH LINN IA COCORAHS
0800 AM HEAVY RAIN 7 N AINSWORTH 41.39N 91.55W
05/26/2013 M1.46 INCH WASHINGTON IA COCORAHS
0800 AM HEAVY RAIN 1 SSE BURLINGTON 40.80N 91.12W
05/26/2013 M1.48 INCH DES MOINES IA COCORAHS
0800 AM HEAVY RAIN 5 W AMANA 41.80N 91.96W
05/26/2013 M1.50 INCH IOWA IA COCORAHS
0800 AM HEAVY RAIN 1 ENE NORTH LIBERTY 41.75N 91.59W
05/26/2013 M1.51 INCH JOHNSON IA COCORAHS
0800 AM HEAVY RAIN LA HARPE 40.58N 90.97W
05/26/2013 M1.15 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 3 NW CEDAR RAPIDS 42.00N 91.71W
05/26/2013 M1.15 INCH LINN IA COCORAHS
0754 AM HEAVY RAIN 4 S WASHINGTON 41.23N 91.67W
05/26/2013 E4.25 INCH WASHINGTON IA PUBLIC
CORRECTED LOCATION AND UPDATED TOTAL AND DETAILS.
FACEBOOK POST RELAYED BY KWWL STORM TRACK 7. 6 HOUR
TOTAL. POND FLOODING OVER.
0748 AM HEAVY RAIN WNW PARNELL 41.58N 92.01W
05/26/2013 M2.40 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL.
0740 AM HEAVY RAIN 3 SE WILLIAMSBURG 41.64N 91.97W
05/26/2013 M2.22 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0725 AM HEAVY RAIN 2 NNW MUSCATINE 41.44N 91.08W
05/26/2013 M1.05 INCH MUSCATINE IA TRAINED SPOTTER
0723 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
05/26/2013 M2.35 INCH WASHINGTON IA CO-OP OBSERVER
0720 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
05/26/2013 M1.44 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0715 AM HEAVY RAIN 3 NE MUSCATINE 41.46N 91.03W
05/26/2013 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL. RAINFALL RATES HAVE INCREASED
WITHIN THE LAST HOUR TO BETWEEN .75 AND 1 INCH AN HOUR
OFF AND ON. RAINFALL OVER THE PAST 48 HOURS IS 1.5
INCHES.
0715 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/26/2013 E2.00 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0700 AM HEAVY RAIN IOWA CITY MUNICIPAL AIR 41.63N 91.55W
05/26/2013 M1.61 INCH JOHNSON IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MACOMB 40.47N 90.68W
05/26/2013 M1.16 INCH MCDONOUGH IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
05/26/2013 M3.00 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
05/26/2013 M1.65 INCH DES MOINES IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MOUNT PLEASANT 40.96N 91.55W
05/26/2013 M2.00 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
05/26/2013 M1.33 INCH LINN IA ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
05/26/2013 M1.02 INCH ROCK ISLAND IL ASOS
24 HOUR TOTAL.
0700 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
05/26/2013 M1.62 INCH JOHNSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0630 AM FLASH FLOOD 4 E WHAT CHEER 41.41N 92.28W
05/26/2013 KEOKUK IA TRAINED SPOTTER
HAVE RECEIVED HEAVY RAINFALL OVERNIGHT WITH 2.5 SO FAR
THAT HAS FALLEN. ALSO SEEING AREA CREEKS OUT OF THEIR
BANKS AND FLOODING OR FLASH FLOODING OCCURRING. ALSO
RECEIVED 1 OF RAINFALL YESTERDAY...SO HAVE RECEIVED 3.5
OF RAIN OVER THE PAST TWO DAYS SO FAR. STILL GETTING
MODERATE RAIN FALLING THIS MORNING.
0600 AM HEAVY RAIN GLADSTONE 40.86N 90.96W
05/26/2013 M1.35 INCH HENDERSON IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN MEMPHIS 40.46N 92.17W
05/26/2013 M2.30 INCH SCOTLAND MO CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN LADORA 41.76N 92.19W
05/26/2013 M1.45 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL. LATE REPORT.
&&
TPSpecial weather statement, May 26, 1:33 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 133 PM CDT SUN MAY 26 2013 IAZ040-041-051-052-063-064-262000- BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY 133 PM CDT SUN MAY 26 2013 ...STRONG GUSTY WINDS... EAST TO SOUTHEAST WINDS WILL BECOME STRONG AND GUSTY OVER THE NEXT 1 TO 2 HOURS. THE WINDS AT TIMES WILL BE SUSTAINED AT 25 TO 35 MPH AND GUST UP TO 50 MPH. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ON NORTH SOUTH ROADWAYS...SHOULD BE PREPARED TO ENCOUNTER STRONG CROSS WINDS THROUGH MID AFTERNOON.
Local storm report, May 26, 1:51 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN SSE ATKINS 41.99N 91.86W
05/26/2013 M2.36 INCH BENTON IA TRAINED SPOTTER
48 HOUR TOTAL. 24 HOUR TOTAL WAS 1.19 INCHES.
&&
14Local storm report, May 26, 2:39 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
05/26/2013 M1.00 INCH BENTON IA TRAINED SPOTTER
SINCE MIDNIGHT
0236 PM HEAVY RAIN 2 W CEDAR RAPIDS 41.97N 91.71W
05/26/2013 M2.15 INCH LINN IA PUBLIC
2.15 INCHES OF RAIN FELL IN 36 HOURS WITH 0.97 INCHES OF
THAT COMING IN 12 HOURS.
&&
DCSpecial weather statement, May 26, 2:50 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 PM CDT SUN MAY 26 2013 IAZ077-078-087-088-262045- HENRY-JEFFERSON-LOUISA-WASHINGTON- 250 PM CDT SUN MAY 26 2013 ...SMALL HAIL AND BRIEF TORRENTIAL RAIN... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOCKRIDGE...OR 12 MILES NORTHWEST OF MOUNT PLEASANT...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... WAYLAND AROUND 305 PM CDT... OLDS AROUND 320 PM CDT... CRAWFORDSVILLE AROUND 330 PM CDT... WYMAN AND WINFIELD AROUND 335 PM CDT... COLUMBUS CITY AND 6 MILES SOUTHWEST OF COLUMBUS JUNCTION AROUND 345 PM CDT... SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THE HEAVY RAIN WILL GREATLY REDUCE VISIBILITIES AND PRODUCE PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4131 9134 4111 9126 4095 9177 4108 9187 TIME...MOT...LOC 1949Z 241DEG 17KT 4107 9172
Local storm report, May 26, 3:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 1 NNE FAIRFIELD 41.02N 91.96W
05/26/2013 M1.93 INCH JEFFERSON IA CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:34 PM CDT | River Flood Warning | DVN | Lee | 4 days |
| May 25, 9:14 PM CDT | River Flood Warning | DVN | Clinton, Scott | 18 days |
| May 25, 9:19 PM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| May 25, 9:19 PM CDT | River Flood Warning | DVN | Keokuk | 10 days |
| May 25, 9:50 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 25 days |
| May 26, 3:06 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 56 hr |
| May 26, 4:29 AM CDT | Flash Flood Warning | DVN | Iowa, Keokuk, Washington | 6 hr |
| May 26, 8:41 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Louisa, Washington | 6 hr |
| May 26, 2:50 PM CDT | Special Weather Statement | DVN | Henry | 55 min |
| May 26, 4:40 PM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 9 hr |
| May 26, 4:45 PM CDT | Flash Flood Warning | DVN | Jones | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.